Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 80, NWS Wichita, KS

May 9, 2016Harper County, Sumner County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 9, 2016, 6:10 PM CDT for Harper County, Sumner County, Kansas. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2016, 6:10 PM CDT (23:10 UTC)
Expired
May 9, 2016, 7:00 PM CDT
In force
50 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Harper County, KS, Sumner County, KS

The radar

The Vance AFB radar (KVNX), 59 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 6:11 PM CDTHAIL 1.75Bluff City, KSVIA TWITTER.
May 9, 6:49 PM CDTHAIL 1.75Caldwell, KS
May 9, 6:50 PM CDTHAIL 0.751 E Caldwell, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 2:07 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2016-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2016-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2572 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

336 
WUUS53 KICT 092310
SVRICT
KSC077-191-100000-
/O.NEW.KICT.SV.W.0080.160509T2310Z-160510T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
610 PM CDT MON MAY 9 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 700 PM CDT

* AT 610 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
  CALDWELL...MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WELLINGTON...CALDWELL...ARGONIA...MAYFIELD...MILAN...BLUFF CITY...
  FREEPORT AND PERTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 9793 3722 9786 3735 9765 3736 9739
      3700 9747
TIME...MOT...LOC 2310Z 232DEG 34KT 3703 9782 

HAIL...1.00IN
WIND...60MPH
 
$$

METZGER
2 follow-up statements
212 
WWUS53 KICT 092321
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
621 PM CDT MON MAY 9 2016

KSC077-092330-
/O.CAN.KICT.SV.W.0080.000000T0000Z-160510T0000Z/
HARPER KS-
621 PM CDT MON MAY 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARPER COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTH CENTRAL KANSAS.

LAT...LON 3700 9780 3719 9780 3723 9767 3730 9740
      3700 9747
TIME...MOT...LOC 2320Z 246DEG 25KT 3713 9772 3694 9777 

$$

KSC191-100000-
/O.CON.KICT.SV.W.0080.000000T0000Z-160510T0000Z/
SUMNER KS-
621 PM CDT MON MAY 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN SUMNER COUNTY...

AT 620 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF CALDWELL TO 20 MILES SOUTHEAST OF
ANTHONY...MOVING NORTHEAST AT 30 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WELLINGTON...CALDWELL...MAYFIELD AND PERTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3700 9780 3719 9780 3723 9767 3730 9740
      3700 9747
TIME...MOT...LOC 2320Z 246DEG 25KT 3713 9772 3694 9777 

HAIL...1.50IN
WIND...60MPH
 
$$

KLEINSASSER
160 
WWUS53 KICT 092338
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
638 PM CDT MON MAY 9 2016

KSC191-100000-
/O.CON.KICT.SV.W.0080.000000T0000Z-160510T0000Z/
SUMNER KS-
638 PM CDT MON MAY 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN SUMNER COUNTY...

AT 638 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CALDWELL...
MOVING EAST AT 25 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WELLINGTON...CALDWELL...MAYFIELD AND PERTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3700 9780 3721 9774 3722 9770 3730 9740
      3700 9747
TIME...MOT...LOC 2338Z 261DEG 23KT 3702 9762 

HAIL...1.50IN
WIND...60MPH
 
$$

KLEINSASSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:59 PM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, May 9, 2:59 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
259 PM CDT MON MAY 9 2016

.SHORT TERM...(THIS EVENING THROUGH THURSDAY MORNING)
ISSUED AT 251 PM CDT MON MAY 9 2016

LATEST SURFACE ANALYSIS SHOWS SEMI-DIFFUSE DRYLINE LOCATED ROUGHLY
ALONG THE WESTERN EDGE OF THE FORECAST AREA FROM SALINA TO
MEDICINE LODGE. CONVECTION BEGINNING TO ERUPT ALONG THE DRYLINE
JUST TO THE EAST OF P28.

LATEST RAP ANALYSIS SHOWS AIRMASS DESTABILIZING AHEAD OF THE DRYLINE
AS THE CLEARING CONTINUES...WITH MOST AREAS SLOWLY BECOMING
UNCAPPED. LATEST HI-RES MODELS (NAMNEST/ARW) SUGGEST STORMS SHOULD
CONTINUE TO DEVELOP ALONG THE DRYLINE...AS A SHORTWAVE IN THE OK
PANHANDLE ROTATES EAST. GIVEN SBCAPE VALUES AROUND 2000 J/KG AND
BULK SHEAR VALUES OF 35-40 KTS...THINK A BROKEN LINE OF DISCRETE
SUPERCELLS WILL CONTINUE TO DEVELOP ALONG THE DRYLINE...WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN CONCERN. BETTER BULK SHEAR IS
LOCATED ACROSS SOUTH CENTRAL KS...SO THINK THE STRONGEST STORMS MAY
BE LOCATED ALONG OR SOUTH OF HIGHWAY 54/400. AS THE SUPERCELLS IN
SOUTH CENTRAL KS PROGRESS TO THE EAST...THERE IS A A REMOTE CHANCE
OF A TORNADO...WHERE 0-1 KM SHEAR IS AROUND 20 KTS...BUT THINK THIS
CHANCE IS VERY SLIM...AS DIRECTIONAL SHEAR IS MARGINAL AND BETTER A
LITTLE FURTHER SOUTH IN OK.  PREFER TO EMPHASIZE THE LARGE
HAIL/DAMAGING WIND THREAT.

AS THE EVENING WEARS ON...MOST OF THE CONVECTION WILL SHIFT INTO THE
FLINT HILLS AND SE KS.  BUT THE FURTHER EAST THE STORMS GET THE LESS
ORGANIZED THEY WILL BE...GIVEN THE BETTER BULK SHEAR SHIFTING INTO
SW MO BETWEEN 00-06Z.  SO MORE OF A STRONG TO SEVERE THREAT.

MOST OF THE CONVECTION WILL BE EAST OF THE AREA BY TUE MORNING...
WITH MOST OF THE AREA UNDER THE INFLUENCE OF WEAK RIDGING ALOFT.
SHOULD SEE A NICE WARMUP ON TUE...AS S-SW FLOW WILL LEAD TO SOME
DOWNSLOPE FLOW...WITH MAX TEMPS ALMOST 10 DEGREES ABOVE NORMAL IN
THE MID 80S.

LATEST GFS AND NAM/WRF SHOW THE LOW MOISTURE RAPIDLY RETURNING TO
THE AREA FOR TUE EVENING/NIGHT...AS A NORTHERN PLAINS SHORTWAVE
PUSHES A COLD FRONT SOUTH INTO NORTHERN KS.  EXPECT THIS FRONTAL
BOUNDARY TO PUSH INTO CENTRAL KS FOR LATE TUE EVENING OR POSSIBLY
OVERNIGHT TUE...WITH CONVERGENCE INCREASING ENOUGH FOR A STRONG
STORM CHANCE...LATE TUE NIGHT INTO WED MORNING...ESPECIALLY FOR
PORTIONS OF CENTRAL KS FROM KSLN TO KCNU.

THE FRONTAL BOUNDARY IS EXPECTED TO MAKE STEADY PROGRESS INTO SE KS
ON WED...WITH POSSIBLY SOME LINGERING SHOWERS/STORMS OVER THE FLINT
HILLS FOR THE DAYTIME HOURS ON WED. BOTH THE GFS/NAM/WRF SHOW THE
FRONTAL BOUNDARY STALLING OR BEING SITUATED ACROSS SE KS FOR LATE
WED AFTERNOON...WITH THE MODELS SHOWING A VERY UNSTABLE AIRMASS
ACROSS SE KS FOR LATE WED AFTERNOON OR WED EVENING. SO WILL KEEP
POPS GOING FOR MOST OF SE KS FOR WED EVENING.

SOME UNCERTAINTY ON HOW OVERNIGHT WED INTO EARLY THU WILL PLAY OUT.
THE NAM/WRF BLOWS UP A COMPLEX OF STORMS ON THE HIGH PLAINS AND
DROPS IT E-SE ALONG THE KS/OK BORDER AND SOUTH CENTRAL KS FOR LATE
WED NIGHT. WHILE THE GFS KEEPS THIS COMPLEX FURTHER SOUTHWEST OF THE
FORECAST AREA. PREFER TO KEEP SOUTH CENTRAL KS DRY FOR NOW...AND GO
WITH THE FURTHER SOUTH GFS SOLUTION.

KETCHAM

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 251 PM CDT MON MAY 9 2016

MODELS DIFFER ON HOW THE THU-SAT TIME FRAME WILL PLAY OUT.  THE
MEDIUM RANGE MODELS DIFFER ON HOW STRONG THE MID-UPPER RIDGE WILL
BUILD OVER THE ROCKIES.  THE GFS FLATTENS OUT THE RIDGE FASTER AND
ALLOWS LOW LEVEL MOISTURE RETURN BACK INTO THE PLAINS FASTER...WHICH
WOULD SUGGEST A MORE UNSETTLED WEEKEND...WHILE THE ECMWF IS A LOT
DRIER AND KEEPS THE MOISTURE RETURN CONFINED TO AREAS ALONG THE
KS/OK BORDER.  FOR CONSENSUS SAKE PREFER THE WETTER GFS
SOLUTION...KEEPING SHOWER AND THUNDERSTORM CHANCES ACROSS THE AREA.

KETCHAM

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1234 PM CDT MON MAY 9 2016

MAIN ISSUE WILL BE CIGS AND STORMS THIS AFTERNOON AND EVENING
ACROSS THE FORECAST AREA. A SCT-BKN DECK OF 2500 TO 3500 WILL
EXIST FOR ALL SITES THIS AFTERNOON. STORMS ARE EXPECTED TO FIRE
FROM THE FLINT HILLS EAST AFTER 19-20Z AND MOVE EASTWARD. THIS
WILL AFFECT KCNU AND BRING ABOUT VCTS AND A BKN DECK AT 2500 AND
LOWER IN IMMEDIATE VICINITY OF STORMS. FURTHER WEST...STORMS WILL
FIRE ALONG THE DRY LINE AFTER 21Z AND AFFECT KSLN AND KICT...AND
POSSIBLY KHUT. ONCE AGAIN VCTS AND CIGS OF 2500 ARE POSSIBLE AND
LOWER IN IMMEDIATE VICINITY OF STORMS. AFTER ABOUT 3-4Z AT ALL
SITES...VFR CONDITIONS WILL PREVAIL.

CHANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    57  86  63  77 /  30  10  20  30
HUTCHINSON      55  86  59  73 /  20  10  20  30
NEWTON          57  85  61  75 /  30  10  20  30
ELDORADO        58  85  63  79 /  30  10  20  30
WINFIELD-KWLD   57  86  64  80 /  30  10  20  20
RUSSELL         53  84  54  69 /  20  10  40  30
GREAT BEND      53  85  54  70 /  20  10  30  30
SALINA          55  85  58  72 /  30  10  30  30
MCPHERSON       55  85  58  72 /  30  10  30  30
COFFEYVILLE     62  84  65  82 /  50  10  20  40
CHANUTE         62  83  64  80 /  50  10  20  40
IOLA            62  83  64  79 /  50  10  20  40
PARSONS-KPPF    62  84  65  81 /  50  10  20  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KETCHAM
LONG TERM...KETCHAM
AVIATION...CWH
Hazardous weather outlook, May 9, 3:41 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
341 PM CDT MON MAY 9 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-102045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
341 PM CDT MON MAY 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
EAST CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS SOUTH CENTRAL
KANSAS INTO THIS EVENING. THE PRIMARY THREATS WILL BE GOLF BALL
SIZED HAIL AND WINDS TO 65 MPH. A TORNADO OR TWO CANNOT BE RULED
OUT FOR AREAS SOUTH OF HIGHWAY 54.

THE SEVERE THUNDERSTORM THREAT WILL GRADUALLY MOVE EAST LATE THIS
EVENING INTO THE FLINT HILLS AND SOUTHEAST KANSAS...WITH THE
PRIMARY THREAT BECOMING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS FROM TUESDAY EVENING
THROUGH SUNDAY. THERE IS CONSIDERABLE UNCERTAINTY IN THE
DETAILS...BUT SOME STRONG STORMS ARE PROBABLE. AT THIS TIME...THE
BEST CHANCE FOR ORGANIZED SEVERE WEATHER IS FOR SOUTHEAST KANSAS
FOR WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED THIS AFTERNOON...MAINLY ALONG AND EAST OF
A LINE FROM SALINA TO WICHITA TO WELLINGTON.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

JMR/KETCHAM

In the hours before

Local storm report, May 9, 5:57 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
557 PM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             DOWNTOWN WICHITA        37.69N 97.34W
05/09/2016  E0.50 INCH       SEDGWICK           KS   BROADCAST MEDIA

            AT THE KSN STUDIOS.

&&

BDK
Local storm report, May 9, 5:59 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
559 PM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     HAIL             PARK CITY               37.80N 97.32W
05/09/2016  E0.75 INCH       SEDGWICK           KS   TRAINED SPOTTER

&&

CWH
Local storm report, May 9, 6:00 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
600 PM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     HAIL             1 SE DOWNTOWN WICHITA   37.68N 97.33W
05/09/2016  E1.00 INCH       SEDGWICK           KS   PUBLIC

            SOME PEA TO DIME HAIL ALSO. AT HARRY AND ROCK ROAD. VIA
            TWITTER.

&&

BDK
Local storm report, May 9, 6:02 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
602 PM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             EAST WICHITA            37.68N 97.26W
05/09/2016  E0.75 INCH       SEDGWICK           KS   AMATEUR RADIO

            21ST AND GREENWICH

&&

CWH
Local storm report, May 9, 6:03 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
603 PM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND GST     ANDOVER                 37.69N 97.14W
05/09/2016  E55.00 MPH       BUTLER             KS   EMERGENCY MNGR

&&

BDK
Local storm report, May 9, 6:08 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
608 PM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     TSTM WND GST     4 E BENTON              37.79N 97.03W
05/09/2016  E50 MPH          BUTLER             KS   TRAINED SPOTTER

&&

CWH

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:30 PM CDTSpecial Weather StatementICTHarper30 min
May 8, 8:02 PM CDTSevere Thunderstorm WarningICTRussell58 min
May 8, 8:39 PM CDTSpecial Weather StatementICTReno36 min
May 8, 8:45 PM CDTSevere Thunderstorm WarningICTKingman, Reno21 min
May 8, 9:59 PM CDTSpecial Weather StatementICTHarper31 min
May 8, 10:16 PM CDTSpecial Weather StatementICTRussell29 min
May 8, 10:29 PM CDTSevere Thunderstorm WarningICTRussell61 min
May 8, 11:06 PM CDTTornado WarningICTRussell39 min
May 8, 11:28 PM CDTTornado WarningICTLincoln, Russell47 min
May 8, 11:53 PM CDTSevere Thunderstorm WarningICTRussell67 min
May 9, 12:21 AM CDTAreal Flood WarningICTRussell9 hr
May 9, 1:02 AM CDTSpecial Weather StatementICTLincoln28 min
May 9, 1:29 AM CDTSpecial Weather StatementICTLincoln31 min
May 9, 1:54 AM CDTSpecial Weather StatementICTLincoln36 min
May 9, 2:29 AM CDTSpecial Weather StatementICTSedgwick46 min
May 9, 2:33 AM CDTSpecial Weather StatementICTLincoln27 min
May 9, 2:35 AM CDTSpecial Weather StatementICTMcPherson40 min
May 9, 2:51 AM CDTSpecial Weather StatementICTButler24 min
May 9, 9:15 AM CDTAreal Flood WarningICTRussell9 hr
May 9, 2:37 PM CDTSevere Thunderstorm WarningICTHarper, Kingman23 min
May 9, 3:00 PM CDTSevere Thunderstorm WarningICTHarper, Kingman45 min
May 9, 3:17 PM CDTSevere Thunderstorm WarningICTReno43 min
May 9, 3:44 PM CDTSevere Thunderstorm WarningICTHarper, Kingman46 min
May 9, 3:50 PM CDTSevere Thunderstorm WarningICTReno, Rice40 min
May 9, 4:02 PM CDTSevere Thunderstorm WarningICTHarper43 min
May 9, 4:22 PM CDTSevere Thunderstorm WarningICTHarvey, Kingman, Reno, Sedgwick38 min
May 9, 4:28 PM CDTSevere Thunderstorm WarningICTHarper, Kingman37 min
May 9, 4:34 PM CDTSevere Thunderstorm WarningICTEllsworth, Rice41 min
May 9, 4:49 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sumner41 min
May 9, 5:06 PM CDTSpecial Weather StatementICTHarvey, McPherson, Sedgwick24 min
May 9, 5:10 PM CDTSevere Thunderstorm WarningICTSedgwick35 min
May 9, 5:17 PM CDTSpecial Weather StatementICTSumner28 min
May 9, 5:29 PM CDTSevere Thunderstorm WarningICTHarper, Sumner46 min
May 9, 5:35 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion, Saline20 min
May 9, 5:41 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick49 min
May 9, 5:43 PM CDTSevere Thunderstorm WarningICTCowley, Sumner47 min
May 9, 6:02 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Sedgwick43 min
May 9, 6:26 PM CDTSevere Thunderstorm WarningICTCowley, Sumner49 min
May 9, 6:30 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion33 min
May 9, 6:58 PM CDTSpecial Weather StatementICTChase32 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.